Chat Now!   Member Gallery    Anxiety Zone Wire    Games   Member Articles   AZ Member Blogs   Health News  Bored?

Author Topic: Big Attack  (Read 165 times)

0 Members and 1 Guest are viewing this topic.

Offline raggamuffin

  • Jr. Member
  • **
  • Posts: 65
  • Country: gb
  • Rec's: 2
  • Gender: Male
  • Personal text
    • Poke This Member
Big Attack
« on: June 02, 2014, 06:12:57 AM »
At work today. Fine way to start my last week here. Felt dizzy soon as I woke up. A come and go symptom of the past week. It got very bad at one point and for some reason I checked my pulse. Which was racing. So then the sudden fear came. Dizziness got worse, shaking, thought I was going to pass out.

Unfortunately the attack lasted 30 minutes. Not sure why, could be cos I had some drinks yesterday. Or the fact i'm tapering off Remeron. Either way it's left me feeling rather delicate today. It was frustrating that nothing was really calming it down.

I drank last night because I was getting bad anxiety symptoms and drinking always hides them. But alcohol is a depressant so in the long run it's not doing me any favours.

Ed
Bookmark and Share
Feel free to add me - *****.com/edward.frrp?fref=nf

Offline Cuchculan

  • Hero Member
  • *****
  • Posts: 10228
  • Country: ie
  • Rec's: 161
  • Gender: Male
    • Poke This Member
Re: Big Attack
« Reply #1 on: June 02, 2014, 06:27:46 AM »
Drink and tapering could have played a big part. Drink is never good for people with anxiety. Especially the next day. They nearly always are really bad. To understand an attack as such. You feel dizzy. Next thing a thought would go through your head. A danger thought. As to what you think is happening. Your mind will react to that thought. Making things much worse for you. The reactions brings on more symptoms. They are all connected to each other. Let us just say you feel dizzy. For an example here let you say you said ' that is just the result of my drinking last night, nothing more but the drink '. Your mind would have accepted that. You wouldn't have been as bad. But we tend to tell ourselves even worse things. Like you thought you would pass out. This is what you are sending to the brain. So is the brain is reacting to this message and is trying to protect you. I am sure it is more to do with the tapering than the drinking. The drinking may have just made it a lot worse.
Bookmark and Share
The Lovable Irish Rogue

Offline raggamuffin

  • Jr. Member
  • **
  • Posts: 65
  • Country: gb
  • Rec's: 2
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Big Attack
« Reply #2 on: June 02, 2014, 06:31:51 AM »
Yeah I shouldn't have reacted to the situation with emotions and fear as it made it spiral out of control almost instantly. Gone from 45mg to a half tab. Going to do that for a week then get the 15mg tabs and see if I can reduce from 22.5 to 7.5 next week.

Thanks for the reply though. I know how I should be practicing mindfulness but sometimes it's hard to stop the emotions overwhelming me.

Ed
Bookmark and Share
Feel free to add me - *****.com/edward.frrp?fref=nf

Offline raggamuffin

  • Jr. Member
  • **
  • Posts: 65
  • Country: gb
  • Rec's: 2
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Big Attack
« Reply #3 on: June 02, 2014, 06:43:33 AM »
I wonder how long it'd take to taper off the medication though. I was hoping to stay on 22.5mg for a week then reduce to 7.5mg or 15mg depending. Do that for another week then go to one 7.5mg tab every other day for a week and then go to 1 or 2 tabs a week.

I'm not sure i want to go through this with other medications in a bid to try and find one that works.

Ed
Bookmark and Share
Feel free to add me - *****.com/edward.frrp?fref=nf

Online Never-Quit

  • Pay It Forward ! and Be a Blessing to others !
  • Sr. Member
  • ****
  • Posts: 321
  • Country: us
  • Rec's: 6
  • Gender: Male
  • Mood: Happy
    Happy
  • Overcomer by God's Grace- Panic/Anxiety/OCD
    • Poke This Member
Re: Big Attack
« Reply #4 on: June 02, 2014, 02:57:06 PM »
Hi Ed,

Having been on Remeron, it is a tricky antidepressant compared to traditional SSRI antidepressants. 

Did you doctor prescribe anything other medication to help the tapering process? 

Remeron, didn't do as well in the market as Zoloft,Effexor, Prozac, Paxil, Celexa, Lexapro - but when I took it when it came out due one "outstanding claim"  -  very few sexual side effects (due to how this medication targets the brain's receptors). 

Anyways, after 3 weeks on Remeron, all sexual side effects of the previous meds had vanished!!  I actually regained  my sexual drive and libido - so it did deliver on that claim - BUT - in my case I noticed two side effects that made my doctor remove the medication
- Sleep Cycle was terrible - I slept during the day and stay awaked a night  - which made my transition difficult,
- The bigger side effect - was EDEMA of the lower legs ???  Never had this effect with any other type antidepressant!

Anyways,  It took me about 2 weeks to finally taper off Remeron without the anxiety and sleep issues - but the side-effects did abate rather quickly.

But, the good news is that - the withdrawal process will be over quickly in my experience with Remeron vs other antidepressants such as Paxil  which took me longer and had harsher side effects than all the other antidepressants I had take over the last 20+ years...

IMHO:  I would give it two weeks for the withdrawal process, try to limit your drinking - if need be, as a last resort- I would ask my doctor for a mild sedative (15-30 day supply) to counter the withdrawal effects of Remeron, instead of drinking alcohol if this continues more than a couple of weeks.

Let us know your progress  :happy0151:



Bookmark and Share
Never, never, never give up. -Winston Churchill

“You can’t live a perfect day without doing something for someone who will never be able to repay you."   ~ John Wooden

Offline Toasted Butter

  • Full Member
  • ***
  • Posts: 183
  • Country: us
  • Rec's: 3
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Big Attack
« Reply #5 on: June 02, 2014, 06:54:00 PM »
I love alcoholic drinks- I mean I love the way they taste- but I never drink when I feel anxious. This is my cardinal rule; if I feel that I "need" a drink, I won't have one. If I sort of want one but could do without one, then I let myself have one.

The heart racing is such a distressing symptom that it can makes itself worse and keep you anxious for quite a while. I generally get this at night, but not as frequently as I once did, now that I understand more about the snowball effect. Having a racing heart by itself usually doesn't mean anything more to me now than as a signal to let me know that my anxiety is acting up, and it's time for some relaxation techniques and to refocus a bit.
Bookmark and Share

Offline raggamuffin

  • Jr. Member
  • **
  • Posts: 65
  • Country: gb
  • Rec's: 2
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Big Attack
« Reply #6 on: June 03, 2014, 09:34:40 AM »
Personally I think the racing heart took me by surprise. I was feeling very dizzy to the point where I felt utterly offbalance. The dizziness and disorientation I get rarely ever feels like that and when it does it's fleeting. But this felt intense. I quickly checked my pulse on my neck and literally it was going faster than it does after i've done a long bike ride.

So I instantly panicked. I think I literally thoguht to myself "This is it" my breathing became very flustered and heavy. I had to get out of the office. I didn't calm down for at least 30-45 mins. I rarely have full blown panic attacks. maybe once a month or 2. But this was one of the worst attacks I can ever remember.

So I'm on day 5 of half pill. Get a bit of dizziness, bit of nausea and stomach aches. Nothing that could or couldn't be attributed to a reduced dose. 3 more days at work so 3 more days at a half dose. Then reduce to 7.5mg for a week then i'm going to come off it entirely and just soldier through however many days it takes for my body to get back to where it was.

Now it begs the question whether or not I want to try another medication. Such long waiting periods to find out if it's helped.  Not sure really. I seem to recall feeling less anxious quicker on an SSRI. But the difficulty in sleeping and feeling wired isn't a good thing for me. I enjoy and require sleep and anything that makes sleeping difficult is a huge huge hinderance to me.

Some people say you can pair an SSRI with another drug to aide in sleep. But going into the realms of needing multiple drugs to try and feel normal worries me. Personally I think i'll try another drug free approach to this and see how I do.

Ed
Bookmark and Share
Feel free to add me - *****.com/edward.frrp?fref=nf

 

Related Topics

  Subject / Started by Replies Last post
10 Replies
9374 Views
Last post July 09, 2011, 09:53:55 PM
by grateful
15 Replies
7215 Views
Last post July 06, 2010, 07:21:28 AM
by sixpack
4 Replies
2277 Views
Last post February 25, 2012, 09:25:01 PM
by tlynn
5 Replies
634 Views
Last post June 25, 2013, 03:42:28 PM
by Tounx
4 Replies
529 Views
Last post October 04, 2013, 08:31:44 AM
by Calamy
3 Replies
178 Views
Last post March 30, 2014, 09:14:12 PM
by kristinsanxiety